A brother's manic crash


#1

Continuing the discussion from Symptoms appearing while on Invega Sustenna Injection:

@radmedtech
I didn’t want to take over lovemysons thread. Thank you for mentioning that loosing the manic energy was the hardest. I personally never knew if my manic energy was drug induced or Sz induced. A bit of both I suppose.

Anger, Drugs, violence… That is why he’s been pretty much harassing, torturing and making our kid sisters life a living nightmare a good chunk of this last year. He is the one that beat her up, stole her car, left tons of ugly threatening letters, made her transfer her job to get away from him.

He’s out of rehab and hospital now. Injectable Risperdal, if he’s been given anything else, he hasn’t told me. He might not know.

He also has some intensive outpatient therapy happening to get used to reality. He really does look confused/ in shock and drained. Not having that manic energy is the hardest thing for him as well. He says he feels like he just woke up in the Twilight Zone.

He was placed on leave from his job so in September he will have something to go back to and it kept his insurance in tact. But the apartment… gone, the savings account… gone. The fiancee… gone. He’s had a hard crash out of manic.

Now the effort is forgive, and don’t let him slip into depression.

I’m afraid I haven’t been as helpful as I could be. That’s been sort of bugging me to and making me a bit upset with myself.


#2

Don’t be hard on yourself for your actions in helping him. I think you first have to forgive him for everything he’s done to your sis. And from the things you listed, full forgiveness is much easier said than done.

In many ways, you’re her protector, so its only logical and human to take what he’s done to her very personally. I think it would be next to impossible to jump in and help him as part of his treatment team right now.

I think you’re doing your very best given the circumstances. And I think that, as you and he repair your relationship, and fully forgive, you will be in a much better place to help him in his recovery.

Try not to put excess expectations on yourself. You also have an illness that needs help. Especially within the last few weeks. You MUST take care of yourself first.

And then start with the forgiving and repairing processes, and the helping will start to flow naturally.

Blessings,

Anthony


#3

I’m trying not to be a wall. I’ve been the wall between the two chipmunks for so long. (my sis and the youngest brother)

I find, I’m still being the wall. It’s almost too easy to be the wall. I hate to admit it, but I sort of like being the wall.

My youngest brother has been trying to talk to our sis because he says he want’s to try and fix the damage.

I even stupidly told my brother that the best way to heal and completely avoid relapse is to never interact with our kid sis again. I didn’t say it in a mean way, I just threw it out there as a suggestion. As soon as I said it, I regretted it. He’s been a little stand offish with me since I said it. As my sis says, “It’s time to assume positive intent”

So the biggest thing I can do right now, is work on not being a wall.


#4

I can see why you’d want to be the wall that separates and protects. And I commend you for being so protective. Its very wise and mature of you to recognize that.

But the chipmunks will need to work out their forgiveness and healing with each other. It’s part of your brother’s recovery process.

Maybe you could be the “half wall” for a bit, so they can see each other and interact, but under controlled conditions.

Blessings,

Anthony


#5

This only makes me smile because my sis asked if I could try being a gate… somewhat like a wall, only it opens up once in a while.


#6

Well, I think we’ve been finding out the hard way that a month injection for my brother really lasts about 3 weeks.

My parents were able to get his appointment moved up. I think he’s leaving the… “what in the world just happened” phase and I think he is entering the “anger and depression” phase.

Yesterday was a wild ride. I hope he doesn’t take as long to get out of the darkness as I did.


#7

I forget if it was another thread here in family however it seems that the shots don’t always last for a month and may need to be supplemented with oral medication during that last week or so.


#8

Oh dear. He’s on injection due to no med compliance… thus far. Maybe this will have to be the start.

So the shot is more like the training wheels, when he can see the need to be med compliant, they can stop the shot. Good to know.


#9

Most docs will supplement with oral Risperdal while the injections are building up to a steady state in the bloodstream. This should cover the days that the injection is leaving his system and appears ineffective.

Maybe something for your parents to discuss with his doc.

Blessings,

Anthony